Health knowledge made personal
Join this community!
› Share page:

What are the long term effects/dangers of monthly Depo Lupron injections?


Posted by bbw

Because of 3 large fibroids I was experiencing very heavy periods that lasted 18-23 days per month! My doctor suggested I try the monthly Depo Lupron injection instead of having a hysterectomy. I have been getting the injections for 5 months with no side effects so my doctor wants to keep me on these injections until I reach menopause (around 5 years or so. I am now 45). My fibroids have shrunk over 65% in 5 months and my periods ceased after one month which is great but at the beginning of this month, for the first time, I have had an 8 day period which was heavy with a lot of clotting. Then last week I had a mini-period of 4 days with light to medium flow. Why, after 5 injections, would I now be getting my periods back? Should I/can I get stronger Depo Lupon injections? Should I be worried? I do not want surgery because due to the size of my uterus, it would have to be an abdominal hysterectomy and I am not in the position to do that at this time.

 
Post an answer
Write a comment: